Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 265, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 4, 2005, 1:50 AM CDT for 5 counties in Oklahoma. It was in force for 85 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2005, 1:50 AM CDT (06:50 UTC)
- Expired
- Jul 4, 2005, 3:15 AM CDT
- In force
- 85 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Rogers County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:18 AM CDT | TSTM WND GST 60 | Welty, OK | |
| Jul 4, 2:45 AM CDT | TSTM WND DMG | Beggs, OK | LARGE TREE LIMB DOWN AND A FEW HOUSES WITHOUT POWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 8:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 6.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4511 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 14.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 040650
SVRTSA
OKC105-107-111-131-145-040815-
/O.NEW.KTSA.SV.W.0265.050704T0650Z-050704T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
150 AM CDT MON JUL 4 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
NOWATA COUNTY IN NORTHEAST OKLAHOMA
OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
ROGERS COUNTY IN NORTHEAST OKLAHOMA
WAGONER COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 315 AM CDT
* AT 148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 24 MILES WEST
OF LENAPAH TO 21 MILES WEST OF CATOOSA TO 26 MILES NORTHWEST OF
WELTY...MOVING SOUTHEAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PADEN...
CATOOSA...LENAPAH...OOLOGAH...TALALA...DELAWARE...VERDIGRIS...
WELTY...BOLEY...WATOVA...NOWATA...CLAREMORE...CASTLE...ONETA...
TIAWAH...OKFUSKEE...BEARDEN...BEGGS...FOYIL...NEW ALLUWE...
OKEMAH...INOLA...COWETA...STONEBLUFF...CHELSEA...PRESTON...
CLEARVIEW...BALD HILL...PHAROAH...OKMULGEE...WELEETKA...WILSON...
PORTER...SCHULTER...HENRYETTA...MORRIS...DEWAR AND TULLAHASSEE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3696 9579 3586 9576 3585 9615 3564 9619
3562 9661 3531 9662 3529 9601 3583 9571
3582 9538 3695 9543
$$2 follow-up statements
000 WWUS54 KTSA 040745 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 242 AM CDT MON JUL 4 2005 OKC105-111-131-145-040752- /O.CAN.KTSA.SV.W.0265.000000T0000Z-050704T0815Z/ NOWATA OK-ROGERS OK-WAGONER OK-OKMULGEE OK- 242 AM CDT MON JUL 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OKMULGEE...WAGONER...ROGERS AND NOWATA COUNTIES HAS BEEN CANCELLED... THE LINE OF THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS. GUSTY WINDS TO 40 MPH AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THESE STORMS THROUGH 315 AM CDT. LAT...LON 3529 9601 3564 9619 3562 9661 3531 9662 $$ OKC107-040815- /O.CON.KTSA.SV.W.0265.000000T0000Z-050704T0815Z/ OKFUSKEE OK- 242 AM CDT MON JUL 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 AM CDT FOR OKFUSKEE COUNTY... AT 237 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED 5 MILES SOUTH OF PADEN...MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKEMAH... BEARDEN...CLEARVIEW...PHAROAH AND WELEETKA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3529 9601 3564 9619 3562 9661 3531 9662 $$
000 WWUS54 KTSA 040815 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 315 AM CDT MON JUL 4 2005 OKC107-040825- /O.EXP.KTSA.SV.W.0265.000000T0000Z-050704T0815Z/ OKFUSKEE OK- 315 AM CDT MON JUL 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OKFUSKEE COUNTY EXPIRES AT 315 AM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3529 9601 3564 9619 3562 9661 3531 9662 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 8:20 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 3, 8:20 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO CHANGE 592 TO 593 NATIONAL WEATHER SERVICE TULSA OK 820 PM CDT SUN JUL 3 2005 .UPDATE... WILL BE UPDATING ZONES SOON TO REFLECT ISSUANCE OF SEVERE THUNDERSTORM WATCH 593. MCS CURRENTLY ACROSS SOUTHERN KANSAS WILL MAKE A RUN AT NORTHEAST OKLAHOMA LATER TONIGHT...MAINY AFTER 10 PM. CAN EXPECT WIND GUSTS OF 70 MPH OR GREATER AND LARGE HAIL WITH THE SEVERE THUNDERSTORMS. && .PREV DISCUSSION... (ISSUED 243 PM CDT SUN JUL 3 2005) DISCUSSION... LITTLE DOUBT AS TO WHAT WILL BE HAPPENING TONIGHT BUT STILL QUITE A BIT OF CONCERN OVER EXACT TIMING...STRENGTH OF THE MCS AND HOW FAR EAST IT WILL PROGRESS BEFORE IT DIMINISHES. VERY UNSTABLE AIR MASS OVER OKLAHOMA...KANSAS...THE TEXAS PAN HANDLE AND EASTERN COLORADO. A LARGE MCS WILL DEVELOP FROM STRONG/SEVERE THUNDERSTORMS OVER WESTERN KANSAS AS A STRONG SHORT WAVE MOVES OUT OF THE MOUNTAINS EARLY TONIGHT. MOVEMENT WILL BE TO THE EAST SOUTHEAST TOWARDS THE FORECAST AREA. WHILE THE BEST INSTABILITY AND FORECAST LLJ FEEDING INTO THE MCS WILL BE TO OUR WEST...EXPECT THE MCS TO PROPAGATE INTO THE FORECAST AREA TOWARDS MORNING WITH PLENTY OF DEEP LOW LEVEL MOISTURE AND INSTABILITY TO SUPPORT IT INTO THE DAY TIME HOURS. FORWARD SPEED IS UNCERTAIN BUT HAVE GONE GENERALLY WITH NAM SOLUTION BUT THIS COULD BE A LITTLE SLOW SINCE OUTFLOW FROM THE MCS COULD SEE FORWARD DEVELOPMENT OF THE THUNDERSTORMS ESPECIALLY TOWARDS MORNING. TOWARDS MID MORNING EXPECT TO SEE RAPID DISSIPATION OF THE MCS AS IT CONTINUES ITS EASTWARD MOVEMENT...LOSING LLJ INFLOW...AND WEAKENING JET STEAM DIVERGENCE RAINFALL COULD BE VERY HEAVY WITH HIGH PRECIPITABLE WATER VALUES AHEAD OF THE SYSTEM. HOWEVER...ONE HOUR FLASH FLOOD VALUES ARE OVER 2 INCHES...3 INCHES IN MANY AREAS. IT IS DOUBTFUL THAT THESE AMOUNTS WILL BE EXCEEDED. BIGGEST THREAT WILL BE FROM STRONG WINDS FROM BOTH THE THUNDERSTORMS AND OUTFLOW BOUNDARIES. HIGH TEMPERATURES MONDAY WILL BE DEPENDENT ON ANY CLEARING THAT MAY TAKE PLACE AND THUNDERSTORM DEVELOPMENT ON OUTFLOW BOUNDARIES DURING THE AFTERNOON. HAVE WENT COOLER THAN GUIDANCE FOR THE NORTHERN HALF OF THE FORECAST AREA AND NEAR GUIDANCE FOR SOUTH OF INTERSTATE 40. FURTHER DOWN THE ROAD...NOTHING GETS MUCH CLEARER. WITH RIDGING OCCURRING OVER THE ROCKIES...AND TROUGH OVER THE NORTHEAST...THE NORTHWEST FLOW CONTINUES AND KEEPS A THREAT OF MCS DEVELOPMENT WITH EACH WIGGLE IN THE FLOW. IN ADDITION...TOPICAL DEVELOPMENT IN THE NORTHWEST CARIBBEAN SEA...MOVING NORTHWEST TOWARDS THE SOUTHERN GULF IS SOMETHING TO KEEP AN EYE ON EVEN THOUGH IT LOOKS UNLIKELY TO AFFECT THIS AREA. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && FORECASTER ID= 10
Hazardous weather outlook, Jul 3, 8:55 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT SUN JUL 3 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
855 PM CDT SUN JUL 3 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 930 PM.
AREA AT GREATEST RISK...NORTHWEST OF A VINITA TO
OKEMAH LINE.
DISCUSSION...
SEVERE THUNDERSTORMS OVER SOUTHERN KANSAS WILL MOVE SOUTHEAST INTO
PARTS OF NORTHEAST OKLAHOMA LATE THIS EVENING. THE STORMS WILL TEND
TO GRADUALLY WEAKEN AS THEY MOVE SOUTHEAST INTO A LESS UNSTABLE
ENVIRONMENT BUT SOME THREAT OF SEVERE WEATHER WILL PERSIST MUCH OF
THE NIGHT. THE GREATEST RISK FOR SIGNIFICANT SEVERE WEATHER WITH
WINDS TO 80 MILES AN HOUR AND HAIL TO GOLFBALL SIZE OR LARGER WILL
BE IN OSAGE AND PAWNEE COUNTIES. FURTHER TO THE SOUTHEAST...THE
RISK OF HAIL WILL DIMINISH AND THE MAXIMUM WIND GUSTS WILL ALSO
LIKELY LESSEN TO AROUND 60 MILES AN HOUR.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED SHORTLY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
ADDITIONAL CONVECTIVE COMPLEXES MAY AFFECT THE AREA MAINLY DURING
THE NIGHTTIME AND EARLY MORNING HOURS FOR THE NEXT SEVERAL DAYS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR THE LATEST FORECASTS
FOR THE POSSIBILITY OF SEVERE WEATHER THE NEXT SEVERAL DAYS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Jul 4, 12:01 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL 4 N HOMINY 36.47N 96.39W
07/04/2005 1.00 INCH OSAGE OK PUBLIC
&&
JDSLocal storm report, Jul 4, 1:06 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
106 AM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND GST 7 SW BURBANK 36.62N 96.82W
07/04/2005 63 MPH OSAGE OK MESONET
MEASURED WIND GUST BY OKLAHOMA MESONET
&&
JDSSpecial weather statement, Jul 4, 1:27 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
127 AM CDT MON JUL 4 2005
OKZ057-040715-
CRAIG OK-
127 AM CDT MON JUL 4 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CRAIG
AT 127 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF CENTRALIA...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jul 4, 1:30 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 AM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND GST 4 N HOMINY 36.47N 96.39W
07/04/2005 66 MPH OSAGE OK PUBLIC
&&
JDSLocal storm report, Jul 4, 1:48 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
148 AM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST 2 S WYNONA 36.52N 96.33W
07/04/2005 58 MPH OSAGE OK MESONET
MEASURED WIND GUST BY OKLAHOMA MESONET
&&
JDSLocal storm report, Jul 4, 1:49 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
149 AM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND GST 3 N MILFAY 35.80N 96.57W
07/04/2005 70 MPH CREEK OK AMATEUR RADIO
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:40 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 2 hr |
| Jul 3, 11:08 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 49 min |
| Jul 3, 11:42 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 63 min |
| Jul 4, 12:03 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 80 min |
| Jul 4, 12:30 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 107 min |
| Jul 4, 12:35 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 56 min |
| Jul 4, 12:52 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 83 min |
| Jul 4, 1:09 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 85 min |
| Jul 4, 1:36 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 54 min |
| Jul 4, 2:17 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 58 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.